Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 30, 2005, 7:22 AM CDT for Coffee County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 7:22 AM CDT (12:22 UTC)
- Expired
- Apr 30, 2005, 8:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:05 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 301223
SVRTAE
ALC031-301300-
/O.NEW.KTAE.SV.W.0110.050430T1222Z-050430T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITIES OF...ENTERPRISE...ELBA
* UNTIL 800 AM CDT
* AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 25 MILES WEST OF ELBA...OR ABOUT
15 MILES NORTH OF ANDALUSIA...AND WAS MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELBA BY 750 AM CDT...
NEW BROCKTON AND 8 MILES WEST OF ENTERPRISE BY 800 AM CDT...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3163 8641 3145 8652 3121 8619 3120 8582
3162 8582
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:25 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 30, 1:25 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 AM EDT SAT APR 30 2005 .SYNOPSIS... WATER VAPOR IMAGES SHOW A PROGRESSIVE SRN STREAM TROUGH MOVING ACROSS NM AS OF 0330Z. THE OKOLONA MS WIND PROFILER INDICATES THAT MID AND LOWER TROPOSPHERIC WINDS HAVE INCREASED SUBSTANTIALLY OVER THE SE STATES SINCE THIS MORNING. THE 03Z SURFACE ANALYSIS SHOWED A COLD FRONT EXTENDING THROUGH ERN VA...ACROSS CENTRAL TN...AND INTO NW MS AND NRN LA...WITH A WAVE ALONG THE FRONT NOTED OVER NW MS. STRONG/SEVERE CONVECTION HAS BEEN OCCURRING ALONG THE FRONT WITH THE BMX 88D DOWNSTREAM SHOWING AN EXTREMELY FAVORABLE WIND PROFILE FOR TORNADOES...WITH 0-1KM SR HELICITY OVER 500 M2/S2 AND 0-1KM SHEAR OVER 40KT. && .SHORT TERM...TODAY THROUGH MONDAY. CURRENT RADAR TRENDS AND MODEL PROGS BOTH INDICATE A SLOWER PROGRESSION OF THE FRONT THAN PREVIOUSLY THOUGHT. THIS WAS SEEN BY SUCCESSIVE 29/12Z AND 29/18Z RUNS OF THE GFS...WHICH CONVERGED WITH THE CONSISTENT NAM SOLUTION WITH RESPECT TO TIMING HIGHEST POPS THIS EVENING. THE 30/00Z GFS THEN REVERTED TO A QUICKER SOLUTION. HAVE GENERALLY TAKEN A BLEND OF THE GFS AND MET POPS FROM THE 30/00Z MODEL SUITE. GFS CONTINUES TO ADVERTISE A 50KT 850 MB JET MOVING ACROSS THE CWFA TODAY AHEAD OF THE FRONT...WHICH WOULD CERTAINLY ENHANCE THE DAMAGING WIND THREAT. NAM AND GFS FORECAST SOUNDINGS INDICATE MID-LEVEL LAPSE RATES THAT ARE STEEP ENOUGH TO BE CONCERNED ABOUT HAIL...ESPECIALLY WHEN ADDED TO AN OVERALL SHEAR ENVIRONMENT FAVORABLE FOR ROTATING UPDRAFTS. ONE THING THAT STANDS OUT WITH THIS SYSTEMS CURRENT SATELLITE AND RADAR PRESENTATION IS THE LACK OF CONVECTION DEVELOPING DOWNSTREAM FROM THE MAIN CONVECTIVE LINE COMPARED TO THE OTHER SYSTEMS FROM THE LAST FEW WEEKS. THIS IMPROVES THE PROSPECTS FOR MORE INSOLATION/DESTABILIZATION LATER TODAY OVER OUR CWFA AND INCREASES THE SEVERE THREAT COMPARED TO THE LAST COUPLE OF RELATIVELY UNEVENTFUL FRONTAL PASSAGES. AFTER THE FRONT PASSES...WINDS ARE EXPECTED TO WEAKEN RATHER ABRUPTLY AS A NARROW SURFACE PRESSURE RIDGE MOVES INTO THE SE USA IMMEDIATELY BEHIND THE FRONT. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MADE ONLY MINOR CHANGES TO WINDS AND TEMPERATURES THROUGH TUESDAY. && .MARINE... STILL ANTICIPATE SMALL CRAFT ADVISORY CONDITIONS TODAY...WITH A SIGNIFICANT DROP-OFF IN WINDS TONIGHT BEHIND THE FRONT. SEAS WILL OF COURSE BE A BIT SLOWER TO SUBSIDE. && .FIRE WEATHER... NO CONCERNS. BASED ON HIGHER RH VALUES EXPECTED SUNDAY WITH THE LATEST GUIDANCE...WE WILL CANCEL THE WATCH FOR THE INLAND COUNTIES OF OUR FL PANHANDLE ZONES. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 81 61 79 53 / 70 70 20 0 PANAMA CITY 78 60 77 58 / 80 70 10 0 DOTHAN 77 54 76 52 / 80 50 10 0 ALBANY 79 57 77 51 / 80 50 10 0 VALDOSTA 82 59 78 53 / 60 70 20 0 CROSS CITY 82 64 79 56 / 50 70 30 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...SMALL CRAFT ADVISORY ALL MARINE ZONES. && TJT
Hazardous weather outlook, Apr 30, 4:33 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 533 AM EDT SAT APR 30 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-010400- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 533 AM EDT SAT APR 30 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE RAPIDLY EAST THROUGH THE OUTLOOK AREA TODAY INTO EARLY TONIGHT AHEAD OF A COLD FRONT. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. OVER THE COASTAL WATERS...WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS BY THIS AFTERNOON AND SHOULD REMAIN AT ADVISORY LEVELS MOST OF TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .RIP CURRENTS... THERE IS A HIGH RISK FOR RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. SWIMMERS ARE THEREFORE ADVISED TO STAY OUT OF THE WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Apr 30, 7:09 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 809 AM EDT SAT APR 30 2005 ALZ065>069-FLZ007>019-026-027-GAZ120>131-142>148-155>161-301800- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL- GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LANIER GA-LEE GA- LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA- QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA- TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS... DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FITZGERALD... FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND... LAKELAND...LEESBURG...MADISON...MARIANNA...MONTICELLO...MORGAN... MOULTRIE...NASHVILLE...NEWTON...OCILLA...OZARK...PANAMA CITY... PANAMA CITY BEACH...PELHAM...PORT ST. JOE...PUTNEY...QUITMAN... SANTA ROSA BEACH...ST. MARKS...SYLVESTER...TALLAHASSEE... THOMASVILLE...TIFTON...VALDOSTA AND VERNON 809 AM EDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE...AND MUCH OF THE FLORIDA BIG BEND EFFECTIVE UNTIL 200 PM EDT SATURDAY AFTERNOON (100 PM CDT). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...AND MADISON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:51 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 39 min |
| Apr 30, 8:14 AM CDT | Severe Thunderstorm Warning | TAE | Henry | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.